Mirapax (pramipexole) side effects - hyper sexual almost ended in divorce!

My husband was diagnosed at the age of 35 with early onset. He is a very intelligent & succesful man, held high moral standards, a role model to many people. He is also a trophy husband, everything you would want from a man. He loves me dearly.

Then came the diagnosis. Doctor put him on Mirapax. Never warned us of any side effects.

He was sneaking some porn occasionally online. I gave him a warning. Then I found him chatting online with women, then having sex on the phone paying up to $300 per call. Then he was soliciting sex whenever he went for business travels. Then I found out that he did have sex with other women! I just don't know how many. (I did have him checked for STDs )

Went to the attorney, looked into a divorce. Didn't understand my loving husband suddenly turned into a devil overnight.

But I did remember every time we go to the doctor, he would check with me if my husband had shown any compulsive behavior. I always said no coz I didn't know then he was doing all these things behind my back. Thankfully a part of me put two & two together so i decided to give the nurse a call.

Lo & behold, she told me it was definitely Mirapax & discouraged me from proceeding with the divorce.

So we went to the doctor immediately, discussed with him what happened. He immediately told my husband to quit taking it.

The pain as a spouse is beyond words. It's like putting a knife through your heart.

Our marriage was almost over. I was severely hurt.

My husband tried his very best to restore our marriage. He told me that if I had proceeded with the divorce,he would have committed suicide. Not only would a drug cause a divorce but perhaps a death!

I forgave him. It wasn't easy. I cried for almost a year, I couldn't talk to anyone about my pains. But slowly & surely, after a couple of years now, I can say we're a happy couple today. I cannot imagine what a drug can do to a person. Some gambled their life savings away. Some end in divorce.

A part of me wished It should never be prescribed but it helps other people without the side effects. So I say, watch out! Watch for behavior changes. Don't wait until it's too late.

I wished I had found this earlier so I could talk to some people. Now, I would like to help some people with my experience.

4 Replies

  • I feel so sad for you after reading your post,my experience with my husband has been nothing like yours,he's on cobenaldopa and clonazepam,he has compulsiveness over doing some things and nothing must stand in his way at times but in his case I think it's the illness rather than the medication,I really sympathise with you,only people in a similar situation can really understand,I send best wishes to you both for the future and please take care of yourself and thank you for putting your post on here xx

  • Sorry didn't make myself clear,my husbands compulsiveness is mostly in the home,meals at a certain time even though we are retired,TV programmes he must watch even if he's seen them before,he' ll push past me to get to something if it's in his mind that's what he wants to do or get.I know this probably all sounds pathetic,mostly I don't let it bother me but there are times over a day when things build up and it is a strain,thanks for reading my moan,thinking of you Healthyangel xxx

  • The doctor should have known better and explained the side effects of dopamine agonists. The rule of thumb seems to be that for younger patients this can be a problem. In the UK it seems most neurologists would prescribe l'dopa primarily as it doesn't come with the side effects of compulsive behaviour. Thanks for sharing your experiences and good luck.

  • Yea, doctor told me that hyper sexual behavior occurs mostly with young onset patients.

You may also like...